MAUDE Adverse Event Report: COOK INC BLUE RHINO G2-MULTI PERCUTANEOUS TRACHEOSTOMY INTRODUCER TRAY; JOH, TUBE TRACHEOSTOMY AND TUBE CUFF

COOK INC BLUE RHINO G2-MULTI PERCUTANEOUS TRACHEOSTOMY INTRODUCER TRAY; JOH, TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number G57716
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.H3 - device evaluated by mfg? device evaluation anticipated but not yet begun this report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the dilator included in the blue rhino g2- multi percutaneous tracheostomy introducer tray was difficult to advance through the tracheostomy tube.The physician selected an 8.5 french (fr) loading dilator to match the 8.5 tracheostomy tube; however, the dilator was unable to advance through the tube.A new device was opened and used to successfully complete the procedure.A photo provided by the customer shows an used device, and it was confirmed that the image was of the first device.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.D4 - complaint lot is possibly either catalog #: c-ptisy-100-hc-g-na-flex7.5, lot #:16187922 or catalog #: c-ptisy-100-hc-g-na-flex8.5, lot #:16247891.Investigation ¿ evaluation.It was reported that the dilator included in the blue rhino g2- multi percutaneous tracheostomy introducer tray was difficult to advance through the tracheostomy tube.The physician selected an 8.5 french (fr) loading dilator to match the 8.5 tracheostomy tube; however, the dilator was unable to advance through the tube.A new device was opened and used to successfully complete the procedure.A photo provided by the customer shows an used device, and it was confirmed that the image was of the first device.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the documentation, including the complaint history, device history record (dhr), quality control procedures, and instructions for use (ifu), as well as a visual inspection of the returned device, were conducted during the investigation.Cook received the devices from two separate lots.Seventeen unused tracheostomy tubes were received from first lot and were tested with an 8.5fr loading dilator and found no issue.Twelve tracheostomy tubes were received from second lot; all the devices were tested with a 7.5fr loading dilator and found no issue.Cook was unable to replicate the reported failure.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode before distribution.A review of the dhr for the reported complaint device lots revealed no relevant nonconformances relevant to the failure mode.A complaint history search did not identify any other events associated with the reported device lot.Product labeling review: the product ifu, [c_t_ptisgi2_rev0] ¿blue rhino g2-multi percutaneous tracheostomy introducer,¿ provides the following information to the user related to the reported failure mode: precautions: ¿the tracheostomy tube should fit snugly to the loading dilator for insertion.The generous lubrication of the loading dilator surface will enhance fit and placement of the tracheostomy tube.¿ instructions for use: ¿ 6.Generously lubricate the surface of the appropriately sized loading dilator and load the tracheostomy tube onto the dilator.Ensure that the tracheostomy tube¿s tip fits snugly on the dilator.¿ evidence gathered upon review of dmr, product labeling, dhr, and device failure analysis, does not indicate the device was manufactured out of specification.There is no evidence of nonconforming material in house or in the field.Based on the information provided, examination of the returned product, and the results of our investigation, a definitive cause for the failure could not be established.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
BLUE RHINO G2-MULTI PERCUTANEOUS TRACHEOSTOMY INTRODUCER TRAY
Common Device Name
JOH, TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21691534
Report Number1820334-2025-00285
Device Sequence Number8667811
Product Code JOH
UDI-Device Identifier00827002577169
UDI-Public(01)00827002577169(17)250901(10)16187922
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K193133
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2025
Device Model NumberG57716
Device Catalogue NumberC-PTISY-100-HC-G-NA-FLEX7.5
Device Lot Number16187922
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2025
Supplement Date Received by Manufacturer09/04/2025
Initial Report FDA Received Date03/25/2025
Supplement Report FDA Received Date09/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown